MAUDE Adverse Event Report: STRYKER SPINE-US RADIUS M A ADJUSTMENT TOOL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US RADIUS M A ADJUSTMENT TOOL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 486619100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/26/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the radius height adjuster was discovered broken post surgery.The instrument was used during surgery to remove a radius rapid screw.The instrument was able to successfully remove the screw.It is unknown if the adjuster broke during the surgery.It is unknown if any fragments entered the patient cavity.There are no reports of adverse consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment.Result: the device was inspected and one of the prongs is fractured.It is unknown if the broken fragment was retrieved.The reported fracture was identified after the surgery and the surgery was completed successfully.No adverse reaction to the patient is reported and no surgical delay is reported.Manufacturing history was reviewed and no issues were identified.The device has been released approximately 5 years ago and have had been used over 150 times.The ifu for instrument states that " the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.Conclusion: the possible root cause of the reported event was determined to be normal wear due to instrument age.

Brand Name
RADIUS M A ADJUSTMENT TOOL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7538601
Report Number0009617544-2018-00112
Device Sequence Number13736619
Product Code LXH
UDI-Device Identifier07613327276053
UDI-Public(01)07613327276053
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number486619100
Device Catalogue Number486619100
Device Lot Number12E322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date07/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1